Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 25, 2008, 5:08 AM MST. It took effect at Feb 25, 2008, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2008, 5:08 AM MST (12:08 UTC)
- In effect from
- Feb 25, 2008, 11:00 AM MST
- Expired
- Feb 25, 2008, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 251208 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 508 AM MST MON FEB 25 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE EAST CENTRAL PLAINS... .DEEPENING SURFACE LOW PRESSURE OVER WESTERN OKLAHOMA WITH HIGH PRESSURE BUILDING OVER THE FOUR CORNERS REGION COMBINED WITH STRONG NORTHWEST FLOW IN THE UPPER ATMOSPHERE WILL PRODUCE GUSTY NORTHWEST WINDS TO 35 MPH AT THE SURFACE THROUGHOUT THE DAY TODAY. EXPECT GUSTS TO 50 MPH THROUGHOUT THE AFTERNOON. MINIMUM HUMIDITIES WILL DROP TO THE LOW TEENS OVER SOUTHERN DE BACA AND ROOSEVELT COUNTY BY LATE MORNING...WITH CRITICAL FIRE WEATHER CONDITIONS SPREADING NORTHWARD TOWARD INTERSTATE 40 THROUGH THE AFTERNOON. WINDS WILL DECREASE GRADUALLY BY LATE AFTERNOON AS HUMIDITIES RECOVER TO NEAR 25 PERCENT BY SUNSET TO EASE DANGEROUS FIRE WEATHER CONDITIONS. NMZ108-260000- /O.UPG.KABQ.FW.A.0008.080225T1800Z-080226T0000Z/ /O.NEW.KABQ.FW.W.0010.080225T1800Z-080226T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 508 AM MST MON FEB 25 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
1 follow-up statement
000 WWUS85 KABQ 252356 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 456 PM MST MON FEB 25 2008 NMZ108-260100- /O.EXP.KABQ.FW.W.0010.000000T0000Z-080226T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 456 PM MST MON FEB 25 2008 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS WILL SLOWLY SUBSIDE AND RELATIVE HUMIDITIES INCREASE THROUGH THE EVENING...THUS BRINGING FIRE WEATHER CONDITIONS BACK BELOW THE CRITICAL LEVEL BY OR SHORTLY AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 25, 3:03 AM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 25, 3:03 AM MST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 AM MST MON FEB 25 2008 .DISCUSSION... AXIS OF UPPER LEVEL TROUGH CONTINUING TO TRANSITION EASTWARD OVER THE CENTRAL ROCKIES AND INTO THE CENTRAL PLAINS WITH 125KT JET STREAK ROUNDING THE BASE OF THE SYSTEM. SECONDARY SURGE OF PRECIP/MOISTURE BUILDING INTO NORTHWESTERN AND NORTH CENTRAL PORTIONS OF THE STATE AS H5 VORT MAX AND ASSOCIATED FRONT APPROACHES. WILL LET ADVISORY EXPIRE ON TIME BASED ON SATELLITE AND RADAR TRENDS AS STRONGEST UPPER LEVEL ENERGY SHIFTS EAST AFTER 1200UTC. SHOWERS WILL LINGER OVER NORTHWESTERN AND NORTH CENTRAL PORTIONS OF THE STATE THROUGH THE DAY...BUT ANY ACCUMULATIONS SHOULD BE MINIMAL. OTHER CONCERNS FOR TODAY INCLUDE WINDS ALONG CENTRAL MOUNTAIN CHAIN AND EASTWARD INTO THE PLAINS WHERE PREVIOUS SHIFT HAS EXPANDED ADVISORY. IN ADDITION...LOW HUMIDITIES STILL EXPECTED ACROSS EAST CENTRAL PLAINS AND RED FLAG WARNING WILL REPLACE FIRE WEATHER WATCH. SOME LOCALIZED CRITICAL FIRE WX CONDITIONS WILL BE POSSIBLE IN THE NORTHEASTERN PLAINS...BUT NO HIGHLIGHTS PLANNED FOR NOW GIVEN SOME STRAY SHOWERS...HIGHER HUMIDITIES...AND WEAKER WINDS ARE EXPECTED OVER THE AREA. THE FLOW OFF OF THE SURFACE TO THE MID LEVELS WILL TURN NORTHWESTERLY THIS AFTERNOON AND MAX TEMPERATURES WILL RESPOND WITH COOLER HIGHS THAN RECORDED ON SUNDAY...ESPECIALLY ACROSS THE NORTHEAST. FOR TONIGHT...ISOLATED SHOWERS WILL LINGER ACROSS THE NORTHERN TIER OF THE STATE WITH NO SIGNIFICANT ACCUMULATIONS ANTICIPATED. SURFACE WINDS WILL TURN MORE NORTHEASTERLY BY DAWN ON TUESDAY ACROSS THE EASTERN PLAINS AS COLD AIR MASS CONTINUES TO SHOVE SOUTHWARD OVER THE SOUTHERN PLAINS. MODELS CONTINUE TO ADVERTISE STRONG VORT MAX SLIDING SOUTHWARD INTO THE STATE JUST BEFORE MID DAY ON TUESDAY...BUT CONSENSUS IS TO KEEP THINGS DRY NEAR THIS FEATURE GIVEN LOW PWATS AND LACK OF SATURATION. HIGH TEMPERATURES ON TUESDAY WILL COOL A FEW MORE DEGREES ACROSS THE EAST WITH NOTABLE DIFFERENCES IN THE EAST CENTRAL AND SOUTHEASTERN PLAINS. AN OVERDUE BREAK IN THE ACTION WILL TAKE PLACE WEDNESDAY THROUGH THE LATTER PART OF THE WEEK AS HIGH AMPLITUDE RIDGE ENTERS THE AREA AND GRADUALLY FLATTENS OVER THE STATE. RISING HEIGHTS AND WARMING TEMPERATURES WILL BE SEEN OVER THE FORECAST AREA WEDNESDAY AND THURSDAY. FOCUS WILL THEN SHIFT TO THE BAJA AREA BY FRIDAY AS CLOSED LOW WOBBLES EASTWARD ON A TRACK SOUTH OF THE CONUS WHILE SEPARATE OPEN WAVE TO THE NORTHWEST DIVES TOWARD THE FORECAST AREA. && .AVIATION... WEATHER SYSTEM NEAR FOUR CORNERS MOVING EAST AND SOUTH TO TEXAS PANHANDLE BY 00Z THIS AFTERNOON...WITH A SECOND SYSTEM ARRIVING OVER NORTH CENTRAL NEW MEXICO BY 12Z TUESDAY MORNING. EXCURSIONS TO MVFR MAINLY WEST OF RIO GRANDE UNTIL SUNRISE THIS MORNING WITH MT OBSCURATION EASING BY 18Z. SOUTHEAST MOVING COLD FRONT AT SURFACE WILL GENERATE GUSTY NORTHWEST FLOW FROM CENTRAL MOUNTAIN CHAIN EAST. WINDS WILL PEAK SHORTLY AFTER NOON...WITH HIGHER WIND SPEEDS WORKING INTO EAST PLAINS BROADLY SOUTH OF INTERSTATE 40 IN THE AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 26 50 23 / 10 5 0 0 GALLUP.......................... 46 19 52 16 / 10 0 0 0 GRANTS.......................... 49 19 51 16 / 10 0 0 0 GLENWOOD........................ 67 28 67 29 / 0 0 0 0 CHAMA........................... 42 12 44 12 / 40 10 10 0 LOS ALAMOS...................... 44 21 45 23 / 20 0 0 0 RED RIVER....................... 36 13 37 10 / 40 20 10 0 TAOS............................ 44 17 44 12 / 30 10 5 0 SANTA FE........................ 46 22 47 22 / 30 0 5 0 SANTA FE AIRPORT................ 48 24 49 24 / 20 0 5 0 ESPANOLA........................ 54 21 52 20 / 20 0 0 0 ALBUQUERQUE HEIGHTS............. 55 32 56 32 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 57 26 57 26 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 52 29 54 29 / 10 0 0 0 ALBUQUERQUE WEST MESA........... 54 30 56 31 / 5 0 0 0 SOCORRO......................... 65 29 62 25 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 45 20 47 20 / 20 0 0 0 MORIARTY/ESTANCIA............... 50 24 49 22 / 10 0 5 0 CARRIZOZO....................... 62 30 61 26 / 0 0 5 0 RUIDOSO......................... 57 27 52 24 / 0 0 5 0 RATON........................... 52 21 48 16 / 10 10 20 0 LAS VEGAS....................... 51 21 45 22 / 10 10 10 0 ROY............................. 53 24 49 27 / 5 5 10 0 CLAYTON......................... 55 25 48 26 / 5 5 20 0 SANTA ROSA...................... 62 30 55 28 / 0 5 5 0 TUCUMCARI....................... 63 29 52 30 / 0 5 10 0 FORT SUMNER..................... 64 31 57 30 / 0 0 5 0 CLOVIS.......................... 64 30 51 30 / 0 0 5 0 PORTALES........................ 66 29 53 29 / 0 0 5 0 ROSWELL......................... 76 37 59 33 / 0 0 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM MST EARLY THIS MORNING FOR THE FOLLOWING ZONES...NMZ001-002-004. WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005-010>012-016-017-026. RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. WIND ADVISORY FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ013-018>021. && 52/SHY
Hazardous weather outlook, Feb 24, 10:15 PM MST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1015 PM MST SUN FEB 24 2008 NMZ001>021-026-251300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1015 PM MST SUN FEB 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...REST OF TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 5 AM MST MONDAY FOR THE NORTHWEST MOUNTAINS...SANGRE DE CRISTO MOUNTAINS AND THE NORTHWEST PLATEAU. SNOW LEVELS WILL LOWER OVERNIGHT TO BETWEEN 6000 AND 7000 FEET. NEW SNOW ACCUMULATIONS BETWEEN 2 AND 5 INCHES ARE LIKELY NEAR AND ABOVE 8000 WITH 1 TO 2 INCHES AT LOWER ELEVATIONS. THE SANTA FE AND FARMINGTON AREAS SHOULD RECEIVE AN INCH OR LESS. HEAVIEST SNOW ACCUMULATIONS WILL LIKELY OCCUR OVER THE HIGHER WEST FACING SLOPES AND PEAKS NEAR THE COLORADO LINE IN RIO ARRIBA COUNTY. SLIGHTLY LOWER AMOUNTS WILL FALL OVER THE SANGRE DE CRISTO MOUNTAINS...BUT WINDS GUSTING TO 45 MPH LOCALLY OVER THE HIGHER PASSES AND PEAKS WILL DROP VISIBILITIES TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW. ELSEWHERE...A WIND ADVISORY IS IN EFFECT THROUGH 5 PM MST MONDAY FOR MOST AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. EXPECT WEST TO NORTHWEST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS DEVELOPING TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE WEATHER CONDITIONS MAY REACH DANGEROUS LEVELS DURING THE DAY ON MONDAY FOR THE EAST CENTRAL PLAINS...AS GUSTY WINDS FROM THE NORTHWEST WILL COMBINE WITH LOW HUMIDITIES THROUGH THE AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING TO MONDAY AFTERNOON. ELSEWHERE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WINDS WILL REMAIN GUSTY OVER MUCH OF THE FORECAST AREA ON MONDAY...SHIFTING DIRECTION FROM SOUTHWEST TO NORTHWEST AS A COLD FRONT DROPS SOUTHWARD ACROSS THE STATE. LOCAL WIND GUSTS COULD REACH 55 MPH BEFORE TAPERING OFF LATE IN THE DAY ON MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TUESDAY THROUGH SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND MEASURED STRONG WIND SPEEDS AND GUSTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 43
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.